Medical Questions > Womens Health > Birth Control Forum

Can birth control cause hair loss?

User Profile
I have been on Lutera for a month now and my hair has been increasingly falling out. I already have thin hair, and I am afraid that it may cause me to go bald in some spots! I was originally on Tricycolin low, but It made me really sick and now that I am on Lutera and it hasn't made me sick, it is making me not what to switch to something else. Is there a way to stop my hair from falling out? Or should I just switch my birthcontrol all together?


Did you find this post helpful?
|

User Profile
replied October 26th, 2006
Birth Control Answer A1704
One of the rare side effects of oral contraceptives could be loss OR growth of hair. You can consult a dermatologist first about the recent episode of hair loss before considering oral contraceptives to be the cause. Oral contraceptives can be used to treat hirsutism (male-like hair growth in women).
|
Did you find this post helpful?
Must Read
Hair loss affects more than half of the population by age 60. Start here for basic info on hair loss and types of hair loss that doctors can diagnose....
What causes hair loss? Read on for a complete list of possible causes so that you can evaluate and identify hair loss causes....
Do you know the early signs of hair loss? And when does hair loss require medical attention? Get better results for treating hair loss by identifying it early....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.